MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL INC. HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN039803
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported during insertion, the smartseal introducer and dilator broke entirely.Both pieces were retrieved from the patient with a snare.The patient was reported to be fine.No injury or consequence reported.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one merit medical dilator for analysis.Signs of use were observed on the dilator body.Visual inspection of the sample confirmed the dilator was separated in two locations.One separation was towards the distal tip and the other separation was in the middle of the extrusion.The other end of the separated half (hub end) was not returned for analysis.The first separation in the dilator measured 11mm from the distal tip.The second separation measured approximately 80mm from the distal tip.The total length of the returned sections of the dilator measured.433" and 2.716" , totaling 3.149", which indicates that at least 5.340" of the dilator body was severed and not returned for analysis.The outer diameter of the dilator measured 0.210" which is within specifications of 0.209-0.212" per sheath/dilator product drawing.The inner diameter at dilator tip measured 0.038" which is within specifications of 0.038-0.039" per sheath/dilator product drawing.A device history record review was performed, and a relevant finding was identified.Three non-conformances were initiated for batch 13p20f0245 to address the issue of a defective dilator tip.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The complaint of a separated dilator body was confirmed by a complaint investigation of the returned sample and the customer photo.The dilator was separated in two locations.One separation was located towards the distal tip, while the second separation occurred around the middle of the extrusion.A device history record review was performed, and a relevant finding was identified.Based on the customer report and the sample returned, the root cause of this investigation is supplier related.A non-conformance was initiated to address the issue involved with this complaint.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13258745
Report Number9680794-2022-00058
Device Sequence Number4663336
Product Code MSD
UDI-Device Identifier10801902145809
UDI-Public10801902145809
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2023
Device Model NumberIPN039803
Device Catalogue NumberCS-15192-VFIE
Device Lot Number13F20G0625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown